Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Sore throat, chills, bleeding. Have mirena. Taking ibuprofen. What do you advise?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I have mirena and been having my periods closer and longer together. Well two days ago I started getting a sore throat now it's worse. A day or two before that and sorry about this but my husband was using his had on me for foreplay and was a little rough and it hurt my insides. Then when I first got symptoms of a sore throat I had very little spotting of blood that was very bright so I put in a tampon. But I guess that was it because when I tried to pull the tampon out it was very hard and hurt. Then the next day I had a stuffy nose and sore throat was worse I started bleeding more but it seems weird to me and very bright. There was a lot of chucks the first day, now I'm on the second day and no blood really seems to come out unless I use the bathroom. Now I have chills with no fever. I had my wisdom teeth removed and am on antibiotics and ibuprofen so there is no infection there. I don't know if everything is just coinciding or if maybe the mirena was slightly moved and scratched me i don't know. Please help sorry it's long.
Posted Mon, 29 Apr 2013 in General Health
Answered by Dr. Shanti Vennam 13 minutes later

Thanks for writing to us.

After going through your history, it looks like there is some local trauma, be it a misplaced IUD or rough foreplay. The other problems like the sore throat are just a coincidence. The chills are perhaps due to the sore throat. You can check for the position of the IUD by feeling the threads.

High blood pressure and anemia when uncontrolled, can cause such bleeding episodes.

The IUD itself can cause shortened cycles as you are already experiencing; it can also cause inter-menstrual bleeding. You did not say if you are due for a period now. If that is so, it could be your period only and nothing else. Still, I would ask you to consult your gynecologist for an opinion and a proper appraisal of the situation. You may need a trans-vaginal sonogram to see if the coil is displaced if at all and to what extent.

Hope I have answered your query. Please feel free to contact if you have further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Follow-up: Sore throat, chills, bleeding. Have mirena. Taking ibuprofen. What do you advise? 8 hours later
I will definitely do that thank you. And I'm not due till the 14th but I guess it could be early because it is unpredictable.
Answered by Dr. Shanti Vennam 14 minutes later

Thanks for writing back.

You are welcome any time to contact me for clarifications. I will be happy to help you.

Wish you good health. God Bless.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor